Dec 6, 2004
I was on combivir/sustiva regiment for 4 yrs and then became resistant. switched regiment to trizivir/norvir/reyataz been on new regiment for 3 months, no improvement in cd4 count or viral load. resistance test was done 2 weeks ago, doctor said i was resistant to this regiment also. why did the doctor tell me to continue to take these meds, until my next appt on jan 4 2005 if i'm resistant to them
Response from Dr. Sherer
There is some evidence that continuing ART may be useful, even when a patient is fully resistant to that regimen. The most common example is patients with full resistance in advanced stages; in this setting, the evidence is clear that continuing treatment provides benefits in survival and quality of life, as long as side effects are absent or tolerable.
However, I can't tell from your description whether you fit this category. If combivir and sustiva were your first regimen, and trizivir and boosted atazanavir were your second regimen, then the above condition would not apply, and I would suggest that your continuing on a regimen to which you are resistant, and which has been shown to be of no virologic or immunologic benefit, is not in your best interest. I would urge you to call or visit your doctor as soon as possible to put this question to him or her, as there may be factors at play here that I am unaware of.
If the conditions apply in the second paragraph above, I would prefer that you stop all of your current medications (to which you are resistant), since continuing them is likely to lead to additional resistance mutations to both the NRTI and PI class. A more appropriate response would be the selection of another regimen to which you are likely to respond. In some cases, physicians will wait before changing a regimen that is not working in order to obtain the use of new drug that has yet to be licensed; this may also be true in your case.
As above, please discuss these issues with your doctor as soon as possible.
Should i be worried?
Can Videx be Toxic?
- How Common Is Coated Tongue?
- Blisters After Kissing Cut On Lip Worried I Have HIV
- Herpes After Swallowing Sperm Sign Of HIV AIDS
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Painful Red Spots After Oral Sex Worried I Have HIV
- Vomiting After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.